On asymptotically symmetric parabolic equations

Juraj Földes, Peter Poláčik

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We consider global bounded solutions of fully nonlinear parabolic equations on bounded reflectionally symmetric domains, under nonhomogeneous Dirichlet boundary condition. We assume that, as t → ∞, the equation is asymptotically symmetric, the boundary condition is asymptotically homogeneous, and the solution is asymptotically strictly positive in the sense that all its limit profiles are strictly positive. Our main theorem states that all the limit profiles are reflectionally symmetric and decreasing on one side of the symmetry hyperplane in the direction perpendicular to the hyperplane. We also illustrate by example that, unlike for equations which are symmetric at all finite times, the result does not hold under a relaxed positivity condition requiring merely that at least one limit profile of the solution be strictly positive.

Original languageEnglish (US)
Pages (from-to)673-689
Number of pages17
JournalNetworks and Heterogeneous Media
Volume7
Issue number4
DOIs
StatePublished - 2012

Keywords

  • Asymptotic symmetry
  • Parabolic equations
  • Positive solutions

Fingerprint Dive into the research topics of 'On asymptotically symmetric parabolic equations'. Together they form a unique fingerprint.

Cite this